Alert archive / Indiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 187, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Aug 9, 2000, 10:18 PM EDT for Clark County, Washington County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2000, 10:18 PM EDT (02:18 UTC)
- Expired
- Aug 9, 2000, 11:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Clark County, IN, Washington County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 367 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 1279 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 100218 SVRSDF INC019-175-100300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1018 PM EDT WED AUG 9 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN SOUTH CENTRAL INDIANA WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA * UNTIL 1100 PM EDT(1000 PM EST) * AT 918 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM MARYSVILLE TO CANTON...OR FROM 28 MILES NORTH OF LOUISVILLE TO 30 MILES NORTHWEST OF LOUISVILLE... MOVING EAST AT 25 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... NEW PEKIN...SOUTH BOSTON AROUND 925 PM EST UNDERWOOD AROUND 1030 PM EDT BLUE RIVER...DAISY HILL AROUND 935 PM EST MARYSVILLE...NEW LIBERTY AROUND 1040 PM EDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS LINE OF STORMS. TAKE COVER IN A STURDY BUILDING UNTIL THIS LINE OF STORMS HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:45 PM EDT, 7 hours 33 minutes earlier.
Area forecast discussion, Aug 9, 2:45 PM EDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT WED AUG 9 2000 SATELLITE PICTURES STILL INDICATE A WEAK BOUNDARY ACROSS NORTH CENTRAL KENTUCKY FROM MORNING STORMS OVER CENTRAL INDIANA AND OHIO. HOWEVER THE ATMOSPHERE REMAINS CAPPED AS INDICATED BY NO CU THIS AFTERNOON. THUNDERSTORMS HAVE BEGUN TO DEVELOP ALONG A COLD FRONT LOCATED OVER CENTRAL INDIANA AND NORTHERN OHIO. THESE STORMS MAY AFFECT OUR COUNTY FORECAST AREA OVERNIGHT. ALL MODELS INDICATE THAT THE FRONT WILL MOVE INTO KENTUCKY OVERNIGHT AND SOUTH OF THE STATE BY THURSDAY AFTERNOON. UPPER LEVEL SUPPORT WILL BE NON-EXISTENT OVER OUR AREA BUT THE FRONTAL BOUNDARY SHOULD HELP FOCUS SOME STORMS OVERNIGHT. WE WILL CONTINUE TO MENTION MORNING STORMS OVER THE NORTH AND SLIGHTLY LONGER OVER THE SOUTH AS THE FRONT MAY BRIEFLY STALL ALONG THE KENTUCKY AND TENNESSEE BORDER. AT THE PRESENT TIME FRIDAY AND THE WEEKEND LOOKS TO BE DRY AND LESS HUMID. .SDF... JA
In the hours before
Local storm report, Aug 9, 9:50 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
950 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM NEW CASTLE KY 1 INCH HAIL
08/09/00 HENRY DIME TO QUARTER SIZE
HAIL. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 9:51 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
951 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM MADISON IN WIND DAMAGE
08/09/00 JEFFERSON TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 9:58 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
958 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0940 PM GEORGETOWN KY WIND DAMAGE
08/09/00 SCOTT TREES DOWN ACROSS THE
COUNTY. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Aug 9, 10:03 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1003 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM PARIS KY WIND DAMAGE
08/09/00 BOURBON NUMEROUS TREES DOWN.
ROADS BLOCKED. POWER
OUT IN SOME LOCATIONS.
REPORTED BY EMERGENCY
MANAGEMENT.Local storm report, Aug 9, 10:04 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1004 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM STAMPING GROUND KY .75 INCH HAIL
08/09/00 SCOTT REPORTED BY STORM
SPOTTER.Local storm report, Aug 9, 10:09 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1009 PM EDT WED AUG 09 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 2 NE CARLISLE KY WIND DAMAGE
08/09/00 NICHOLAS TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0955 PM GEORGETOWN KY 1.75 INCH HAIL
08/09/00 SCOTT REPORTED BY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 9:22 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 38 min |
| Aug 9, 9:59 PM EDT | Severe Thunderstorm Warning | LMK | Jefferson | 36 min |
| Aug 9, 10:05 PM EDT | Severe Thunderstorm Warning | LMK | Scott | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.